Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Krasnoselskiĭ-type theorem involving $ p$-arcs

Author: Jean B. Chan
Journal: Proc. Amer. Math. Soc. 102 (1988), 667-676
MSC: Primary 52A35; Secondary 52A30
MathSciNet review: 929000
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p$ be a point in $ {E_2}$. A convex arc joining a pair of distinct points $ x$ and $ y$ in $ {E_2}$ is called a $ p$-arc if it is contained in the simplex with vertices $ x,y$, and $ p$. In this paper, we prove the following Krasnosel'skii-type theorem: Let $ S$ be a compact simply connected set in $ {E_2}$ and let $ p$ be a point not in $ S$. If for each three points $ {x_{1,}}{x_2}$, and $ {x_3}$ of $ S$ there exists at least one point $ y \in S$ such that $ y$ and $ {x_i}\left( {i = 1,2,3} \right)$ can be joined by $ p$-arcs in $ S$, then there exists a point $ k \in S$ such that every point $ x \in S$ can be joined to $ k$ by some $ p$-arc in $ S$.

References [Enhancements On Off] (What's this?)

  • [1] E. O. Buchman, Generalizations of arcwise convex sets, Dissertation, Univ. of California, Los Angeles, 1968.
  • [2] M. A. Krasnosel'skii, Sur un critère pur qu'un domain soit étoilé, Mat. Sb. 19 (61) (1946), 309-310. MR 0020248 (8:525a)
  • [3] J. Molnax, Über den zweidimensionalen topologischen Satz von Helly, Mat. Lapok 8 (1957), 108-114. MR 0100256 (20:6689)
  • [4] J. C. Stanek, A characterization of starshaped sets, Canad. J. Math. 29 (1977), 673-680. MR 0445404 (56:3746)
  • [5] F. A. Valentine, Convex sets, McGraw-Hill, New York, 1964. MR 0170264 (30:503)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A35, 52A30

Retrieve articles in all journals with MSC: 52A35, 52A30

Additional Information

Keywords: Convex sets, theorem of Krasnosel'skii, $ p$-arcs, convex arcs, starshaped sets
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society